EconPapers    
Economics at your fingertips  
 

Symmetrically Normalized Instrumental-Variable Estimation Using Panel Data

César Alonso-Borrego () and Manuel Arellano ()

Journal of Business & Economic Statistics, 1999, vol. 17, issue 1, 36-49

Abstract: The authors discuss the estimation of linear panel-data models with sequential moment restrictions using symmetrically normalized generalized method of moments (SNM) estimators and limited information maximum likelihood (LIML) analogues. These estimators are asymptotically equivalent to standard generalized method of moments (GMM) estimators but are invariant to normalization and tend to have a smaller finite-sample bias, especially when the instruments are poor. The authors study their properties in relation to ordinary GMM and minimum distance estimators for AR(l) models with individual effects by mean of simulations. Finally, as empirical illustrations, they estimate by SNM and LIML employment and wage equations using panels of U.K. and Spanish firms.

Date: 1999
References: Add references at CitEc
Citations: View citations in EconPapers (230) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Symmetrically Normalized Instrumental-Variable Estimation Using Panel Data (1996)
Working Paper: Symmetrically normalized instrumental-variable estimation using panel data (1996) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:17:y:1999:i:1:p:36-49

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2019-05-28
Handle: RePEc:bes:jnlbes:v:17:y:1999:i:1:p:36-49